Mississippi, 2003Damaging Wind in Mississippi, June 12, 2003
June 12, 2003 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 12, 9:30 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 12, 9:30 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1030 AM CDT THU JUN 12 2003
UPDATED TO ADD SEVERE THUNDERSTORM WATCH...
OUTFLOW BOUNDARY MOVING SOUTH THROUGH MISSISSIPPI THIS MORNING.
ANOTHER BOUNDARY MOVING EAST THROUGH TEXAS AS WELL. WE SHOULD SEE
SOME SH/TS ACTIVITY BEGIN THIS MORNING OVER THE NORTHERN TIER OF
COUNTIES/PARISHES BEFORE ANY ACTIVITY BEGINS OVER THE WESTERN
PORTION. SPLIT FLOW ALOFT AND SOME WEAK LIFT SHOULD HELP TO GET SOME
TS GOING TODAY. PROBLEM WILL BE GETTING TEMPS UP ENOUGH TO KEEP
PRECIP GOING. ATTM WILL KEEP LIKELY NORTH TO CHANCE SOUTH. CIRRUS
FLOW BEGINNING TO ENVELOP AREA AND PRESENT LINE OF STORMS OVER TX
WILL LEAVE ITS SOURCE REGION AND BEGIN TO WEAKEN LATER THIS MORNING.
IT SHOULD MAKE ENOUGH PROGRESS TO GIVE A SHOT OF RAIN THIS MORNING
THOUGH. THIS TYPE OF TREND CONTINUES THROUGH THE MIDDLE OF NEXT
WEEK...BASICALLY ABOVE NORMAL CHANCES OF RAIN...WARM AND MUGGY.
ACTUAL NUMBERS ARE:
TH FR SA SU MO TU WE T F S S M T W
MCB 089/073/090/074/089/073/090/075/087/073/088/073/089 6352535454445
BTR 089/075/089/075/088/075/090/075/086/074/086/074/087 6342535444445
MSY 089/078/089/078/088/077/090/077/087/076/086/075/087 5342425444434
GPT 086/077/088/077/086/076/088/075/088/076/086/075/085 5352434443434
.NEW...NONE
LA...SEVERE THUNDERSTORM WATCH FOR LAZ034>040-046>050-056>062.
MS...SEVERE THUNDERSTORM WATCH FOR MSZ068>071-77-080>082.
25Hazardous weather outlook, Jun 12, 8:45 AM CST, 2 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 AM CDT THU JUN 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
A VERY MOIST AND UNSTABLE AIR MASS EXISTS ACROSS SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI THIS MORNING. SCATTERED TO
NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS THE AREA AS AN UPPER LEVEL
DISTURBANCE WILL PASS EASTWARD ACROSS THE AREA TODAY. STRONG
THUNDERSTORMS ARE EXPECTED AND SOME THUNDERSTORMS MAY BE SEVERE
GENERALLY ALONG AND NORTH OF A LINE FROM NAPOLEONVILLE LOUISIANA TO
COASTAL MISSISSIPPI. HAIL UP TO 1 INCH AND WIND GUSTS UP TO 70 MPH
ARE POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA AS UPPER LEVEL
DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI VALLEY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED LATER TODAY.
25
Thunderstorm Wind, Pearl River
- When
- June 12, 11:15 AM CST
- Where
- Pearl River County, 10 mi SW of Poplarville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.733, -89.650
Several trees were knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in District of Columbia, June 12, 20034 injured · $600,000 · 66 kt wind · 2 events
- Flooding and Damaging Wind in Ohio, June 12 to 13, 2003$950,000 · 50 kt wind · 4 events
- Flood and Damaging Wind in Pennsylvania, June 12 to 13, 2003$515,000 · 50 kt wind · 4 events
- Flood in Pennsylvania, June 12 to 13, 2003$500,000 · 1 event
- Tornado and Hail in Texas, June 12, 2003$59,000 · F0 · 13 events
- Damaging Winds in Kansas, June 12, 2003$80,000 · 60 kt wind · 2 events
- Hail and Damaging Wind in Florida, June 12, 2003$50,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in Georgia, June 12, 2003$39,000 · 50 kt wind · 11 events
- Damaging Wind in Louisiana, June 12, 2003$50,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 12, 2003$50,000 · 65 kt wind · 1 event
- Flash Flooding and Damaging Winds in Virginia, June 12, 2003$24,000 · 50 kt wind · 15 events
- Hail in Nebraska, June 12, 2003$34,000 · 1.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367651.